Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Papaya enzymes with protease
Jul 29, 2002

I am currently taking a papaya enzyme supplement for digestive purposes. Just noticed it also contains protease. Does this affect my HIV status in any adverse way?

Response from Ms. Fields-Gardner

There are many "proteases" in foods, your intestine, and supplements. It is a catch-all category of enzymes that break apart proteins. In this case, your papaya supplement has these enzymes that have an effect to break apart dietary proteins -- thus called a "digestive" supplement. It should not interfere with your HIV medications or status.


Previous
side effects of aids?
Next
Alcohol and Combivir

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement